Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
120 Doctors are Online

Took Prosac with no water. Pill feels like it stuck in throat and burning. How to get relief?

User rating for this question
Very Good
Answered by

Practicing since : 2008
Answered : 1197 Questions
Took a prosac with no water about 1.5hrs ago. Pill feels like it stuck in throat, burning. Really hurts... I'm 16 yr old girl. This is normal dose, i forgot to take earlier.
How can I get relief?
Posted Tue, 3 Sep 2013 in Mental Health
Answered by Dr. Anjana Rao Kavoor 15 minutes later
Thanks for writing in to us.

Pills can get stuck momentarily in throat if taken without water and often people get a cough reflex (which is a protective reflex mechanism). To dislodge it, try coughing it up. If that does not work, try drinking some water to force it down.

Sometimes, you will feel a foreign body sensation persisting even when the pill has gone down. This is due to the pill touching the wall of throat while making its passage down the esophagus and can remain for a while.

Do not attempt to put your fingers into your mouth to cough or vomit, it can hurt the mucosa at the back of the throat.

I hope this answers your question,
Write back in case of doubts,
Dr. A. Rao. Kavoor.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to

The user accepted the expert's answer

Ask a Psychiatrist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor